Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On certain weighted partitions and finite semisimple rings


Authors: L. B. Richmond and M. V. Subbarao
Journal: Proc. Amer. Math. Soc. 64 (1977), 13-19
MSC: Primary 10J20
MathSciNet review: 0439789
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let k be a fixed integer $ \geqslant 1$ and define $ {\tau _k}(n) = {\Sigma _{{d^k}/n}}1$. Thus $ {\tau _{1}}(n)$ is the ordinary divisor function and $ {\tau _k}(n)$ is the number of kth powers dividing n. We derive the asymptotic behaviour as $ n \to \infty $ of $ {P_k}(n)$ defined by

$\displaystyle \sum\limits_{n = 0}^\infty {{P_k}(n){x^n} = \prod\limits_{n = 1}^\infty {{{(1 - {x^n})}^{ - {\tau _k}(n)}}} .} $

Thus $ {P_k}(n)$ is the number of partitions of n where we recognize $ {\tau _k}(m)$ different colours of the integer m when it occurs as a summand in a partition. The case $ k = 2$ is of special interest since the number $ f(n)$ of semisimple rings with n elements when $ n = q_1^{{l_1}}q_2^{{l_2}} \ldots $ is given by $ f(n) = {P_2}({l_1}){P_2}({l_2}) \ldots$.

References [Enhancements On Off] (What's this?)

  • [1] Ian G. Connell, A number theory problem concerning finite groups and rings, Canad. Math. Bull. 7 (1964), 23–34. MR 0158927
  • [2] G. H. Hardy and E. M. Wright, An introduction to the theory of numbers, Oxford, at the Clarendon Press, 1954. 3rd ed. MR 0067125
  • [3] Bruce Richmond, A general asymptotic result for partitions, Canad. J. Math. 27 (1975), no. 5, 1083–1091 (1976). MR 0384731
  • [4] K. F. Roth and G. Szekeres, Some asymptotic formulae in the theory of partitions, Quart. J. Math., Oxford Ser. (2) 5 (1954), 241–259. MR 0067913
  • [5] John Knopfmacher, Arithmetical properties of finite rings and algebras, and analytic number theory, J. Reine Angew. Math. 252 (1972), 16–43. MR 0313214
  • [6] John Knopfmacher, Arithmetical properties of finite rings and algebras, and analytic number theory. IV. Relative asymptotic enumeration and 𝐿-series, J. Reine Angew. Math. 270 (1974), 97–114. MR 0364134

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10J20

Retrieve articles in all journals with MSC: 10J20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1977-0439789-1
Article copyright: © Copyright 1977 American Mathematical Society